phenergan ivp into hand - page 2
by newnurse012 6,412 Views | 13 Comments
i am a new rn and was asked to give phenergan iv push into already started iv with continuous nss running into a vein in the patient's hand. the patient had been vomiting so oral route wasn't an option. the doctor had already... Read More
- 0Oct 22, '09 by rita359Personally, don't think you have anything to worry about. For years the only really effective drug we had for nausea was phenergan. We gave lots of it. You diluted it and gave it super slow into a running iv. Your patient apparently had no pain while the drug was injected. That is the real red flag. Your patient will be fine. Nausea should be relieved. Current best practice drug did not help. Nausea needs to be relieved. You did the best you could for your patient.
- 0Oct 22, '09 by BmoreCRNP@Hoozdo
Yup, you're right! A lot of the Anesthesiologists are very hesitant to use it. Don't get me wrong, it isn't the first line antiemetic we use. Most of the time we do Zofran, Reglan, & Decadron. We used to use Compazine a lot when I was in NY. We were told we didn't use Compazine anymore because of some problem with the production. We always thought it was because the hospital just didn't pay the bill and the drug company stopped sending it to them. :chuckle
- 0Oct 22, '09 by nursemikeI agree with all above, you did fine. But for future reference, don't overlook the possibility of starting a new site in a larger vein. It's a hassle, but it's something to at least consider. When I was new(er), it would never have occured to me, but sites don't last forever, anyway, and it can be handy to have two (especially when you're using one for vesicants).